Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Took progesteron pill. Periods stopped, having breast ache and stomach ache. Could I be pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
im on XXXXXXX pill and have been for nearly 3 months,my periods have stopped. my breasts ache and slight stomach ache, could i be pregnant i had sex 3 weeks ago? or is it side effect of XXXXXXX pill?
Posted Tue, 13 Nov 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Asra Ishtiaq Ahmed 47 minutes later
Hello there.

Thanks for writing.
XXXXXXX pills are progesterone containing pills. Like all drugs, they also have certain side effects.
Side effects of the mini-pill are generally mild and include headache, breast tenderness (ache) ,dizziness, abdominal pain (stomach ache) and irregular bleeding.

Irregular bleeding may manifest as spotting between cycles and no periods at all (amenorrhea). Stopping of periods is not harmful and is due to the progesterone in these pills which cause thinning of the lining of the uterus, leading to lighter and eventually no periods.
So your problems are likely to be due to the side effects of the pill. These side effects are seen usually within first few months of use. But the side effect of no periods might persist in your case. This is because you are 40 years and with age the ovarian function ceases causing endometrial atrophy (thinning of uterine lining) which is further thinned out by the progesterone you are using. It is mainly the lining of uetrus which is shed off in menses. So when it becomes thin there can be light periods or no periods at all.

Possibility of pregnancy is negligible provided you were taking your pills regularly and on fixed time. For your information, minipill is taken every day. There are no "on" or "off" days with the minipill. It must be taken at the same time daily to maintain its efficacy. Forgetting to take the minipill or taking it at varying times of the day can significantly impair its effectiveness in contraception. This is due to the low dose of the minipill causing its effects to wear off rapidly if the pill is missed or delayed beyond 3 hours.
If you took the XXXXXXX pill as mentioned above , then pregnancy is not the reason for your complaints. Still for your satisfaction if you want you can exclude pregnancy by taking a urine test with any of the home pregnancy test kits. Also if you have not used the XXXXXXX pills in the right way then you must take up a pregnancy test.

I hope I have answered your query.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor